Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 76, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 23, 2012, 9:47 PM CST. It took effect at Nov 23, 2012, 10:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 9:47 PM CST (03:47 UTC)
- In effect from
- Nov 23, 2012, 10:00 PM CST
- Expired
- Nov 24, 2012, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
735 WHUS73 KGRB 240347 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 947 PM CST FRI NOV 23 2012 ...GUSTY NORTHWEST WINDS AND HIGH WAVES UNTIL SATURDAY MORNING... .BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY MORNING...AS STRONG LOW PRESSURE DEPARTING ACROSS CANADA STILL HAS AN INFLUENCE OVER LAKE MICHIGAN. WINDS AND WAVES WILL WEAKEN BY LATE SATURDAY MORNING...AS HIGH PRESSURE APPROACHES FROM THE WEST. LMZ521-522-541>543-241200- /O.EXP.KGRB.GL.W.0022.000000T0000Z-121124T0400Z/ /O.NEW.KGRB.SC.Y.0076.121124T0400Z-121124T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 947 PM CST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * WINDS: NORTHWEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO 35 KTS POSSIBLE THROUGH EARLY TONIGHT...ESPECIALLY OVER FAR NORTHERN DOOR COUNTY. WINDS WILL SLOWLY EASE OVERNIGHT INTO SATURDAY MORNING. * WAVES: 2 TO 4 FT SOUTHERN BAY...TO 4 TO 6 FT CENTRAL BAY TOWARD NORTHERN DOOR COUNTY AND ON LAKE MICHIGAN ARE EXPECTED THROUGH LATE TONIGHT...THEN SUBSIDE INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
092 WHUS73 KGRB 240958 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CST SAT NOV 24 2012 ...GUSTY NORTHWEST WINDS AND HIGH WAVES TO CONTINUE THIS MORNING... LMZ521-522-541>543-241500- /O.CON.KGRB.SC.Y.0076.000000T0000Z-121124T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 358 AM CST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * NORTHWEST WINDS 15 TO 25 MPH WITH A FEW GUSTS TO 30 KTS THIS MORNING...WILL DIMINISH AND SHIFT WEST BY AFTERNOON. * 3 TO 5 FT WAVES THIS MORNING WILL SUBSIDE TO 1 TO 3 FT BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 5:47 PM CST, 4 hours earlier.
Area forecast discussion, Nov 23, 5:47 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 547 PM CST FRI NOV 23 2012 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SYNOPSIS...SEASONABLE TEMPERATURES THROUGH EARLY NEXT WEEK...THEN A WARMING TREND. THE DOMINANT UPR FEATURE DURING THE PERIOD WL BE THE STG RIDGE OUT NEAR THE DATELINE...ANCHORED BY POSITIVE HEIGHT ANOMALY OVER THE BERING STRAIT. THE DOWNSTREAM FLOW OVER NOAM WL BE PROGRESSIVE... WITH UPR TROF SHIFTG ACRS THE MIDDLE OF THE COUNTRY THIS WEEKEND...AND INTO THE E BY EARLY NEXT WEEK. RIDGING SHOULD BUILD INTO THE MIDDLE OF THE CONUS FOR THE LATTER PART OF THE FCST PERIOD...ONCE THE TROF SHIFTS OFF TO THE E. THOUGH IT CURRENTLY FEELS RATHER COLD OUTSIDE...TEMPS AREN/T TOO FAR FROM NORMAL. THEY SHOULD REMAIN NR OR MAYBE A LITTLE BLO NORMAL THROUGH EARLY NEXT WEEK...THEN WARM TO ABV NORMAL LATE IN THE PERIOD AS THE UPR RIDGE EDGES INTO THE AREA. WITH GULF MOISTURE LOCKED UP WELL S OF THE AREA...WE/LL PROBABLY MANAGE A COUPLE LIGHT PCPN EVENTS AT BEST...AND END UP WITH BLO NORMAL AMNTS FOR THE WEEK AS A WHOLE. && .SHORT TERM...TNGT/SAT. LAKE-EFFECT EVENT CONTINUING IN N-C WI... THOUGH THE SNOWS WERE NOT NEARLY AS HEAVY AS LATE LAST NGT AND EARLY TDA. LOOKS LIKE WE/LL GET HAVE A PROLONGED PERIOD OF FAVORABLE TRAJECTORIES TNGT. BUT WITH DRIER AIR ARRIVING OVER THE LAKE...LARGE SCALE SUBSIDENCE...AND INVERSION HEIGHTS LOWERING... IT WOULD BE HARD TO JUSTIFY KEEPING THE HEADLINES GOING. SO WILL ALLOW THEM TO EXPIRE AS SCHEDULED AT 22Z...EVEN THOUGH THE SNOWBELT COULD GET ANOTHER COUPLE INCHES OF SNOW OVERNIGHT. ALTHOUGH BREAKS IN THE CLDS DEVELOPED OVER ERN WI THIS AFTN... EXPECT THE CLOUD SHADOW OFF LAKE SUPERIOR TO BE DIFFICULT TO DISLODGE TNGT. DELAYED THE CLEARING THAT WAS IN THE PREV FCST. EDGED MINS UP SOME WITH THE EXPECTATION THAT THERE WL BE MORE CLDS. THAT/S DANGEROUS THOUGH...BECAUSE EVEN AN HR OR TWO OF CLR SKIES LATE TNGT IN AREAS WITH THE SNOW COVER WL RESULT IN TEMPS GOING INTO FREE-FALL. WINDS WERE STARTING TO COME DOWN ACRS MOST OF THE AREA. BUT THE RAP STILL SHOWED A PERIOD OF 35-45KT WINDS AT 925 MB OVER THE BAY LATE THIS AFTN INTO EARLY EVENING. WITH WINDS NOW EDGING MORE TOWARD 320 DEG...THIS SHOULD BE THE WINDIEST PERIOD FOR THE DOOR. WL EXTEND THE WIND ADVISORY TO 04Z. WL ALSO KEEP KEWAUNEE IN THE ADVISORY...THOUGH THE ONLY LCN WHICH MIGHT GET THE HIGHER GUSTS IS RIGHT ALONG THE SHORE OF THE BAY. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. A CLIPPER SYSTEM SHOULD BRING A LIGHT SNOWFALL TO THE NORTHERN HALF OF WISCONSIN SATURDAY NIGHT. AMOUNTS SHOULD RANGE FROM A DUSTING FROM WAUSAU TO KEWAUNEE TO MAYBE AN INCH NEAR THE MICHIGAN STATE LINE. THE BEST SNOW WILL BE OVER THE UPPER PENINSULA. THEN GENERALLY DRY WEATHER EXPECTED THROUGH THE REMAINDER OF THE WEEK WITH NORTHWEST UPPER FLOW AND MAINLY HIGH PRESSURE AT THE SURFACE. IT LOOKS LIKE THE SHORTWAVE TROUGH CURRENTLY APPROACHING BRITISH COLUMBIA WILL SLIDE WELL ENOUGH TO OUR SOUTH TO KEEP ANY SNOW OR RAIN OVER ILLINOIS TUESDAY. A FEW REINFORCING PUSHES OF COLD AIR WILL ARRIVE NEXT WEEK WHICH COLD PRODUCE LAKE EFFECT SNOW SHOWERS IN NORTHCENTRAL WISCONSIN BUT ACCUMULATIONS LOOK TO BE INSIGNIFICANT. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL DURING THE BEGINNING OF THE WEEK AND A FEW DEGREES ABOVE NORMAL DURING THE LATER PORTION. && .AVIATION...COLD NW FLOW OFF LAKE SUPERIOR AND A THERMAL TROUGH ACROSS THE REGION SHOULD HELP TO MAINTAIN WIDESPREAD STRATOCUMULUS ACROSS THE FORECAST AREA OVERNIGHT. CIGS SHOULD GENERALLY RANGE FROM 2000-3000 FT AGL ACROSS NC/C WI...AND 3000-3500 FT AGL IN NE/EC WI. LIGHT SNOW SHOWERS WILL CONTINUE IN THE LAKE SUPERIOR SNOWBELT OF NORTH CENTRAL WI TONIGHT...WITH FLURRIES ELSEWHERE ACROSS THE REGION. CLEARING IS EXPECTED TO OCCUR LATE TONIGHT INTO MID- MORNING SATURDAY...ALTHOUGH MID/HIGH CLOUDS WILL INCREASE AGAIN LATE IN THE AFTERNOON. GUSTY NW WINDS WILL DECREASE THIS EVENING...WITH MUCH LIGHTER WINDS EXPECTED ON SATURDAY...AS A RIDGE OF HIGH PRESSURE BUILDS INTO WI. KIECKBUSCH && .MARINE...WL CONT GALE WARNING AS IS. IT MAY NEED TO BE EXTENDED ANOTHER FCST PERIOD...ESP FOR THE NORTHERN LAKE/BAY ZONES. WL LET THE EVENING SHIFT MAKE THE FINAL CALL ON THAT. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR WIZ022-040. &&
Hazardous weather outlook, Nov 23, 2:50 PM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CST FRI NOV 23 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW SHOWERS COULD RESULT IN SOME HAZARDOUS TRAVEL CONDITIONS OVERNIGHT...MAINLY IN THE SNOWBELT OF NORTH-CENTRAL WISCONSIN. WINDS ACROSS DOOR AND KEWAUNEE COUNTY WILL BE STRONG ENOUGH TO MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY LIGHT SNOW ACCUMULATION COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS ACROSS THE NORTH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS AND MEASURED SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-241200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE GUSTS TO 40 KNOTS ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SKOWRONSKI
In the hours before
Local storm report, Nov 23, 8:51 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CST FRI NOV 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY SNOW WINCHESTER 46.21N 89.90W
11/23/2012 M7.0 INCH VILAS WI PUBLIC
STORM TOTAL.
&&
SACLocal storm report, Nov 23, 9:15 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CST FRI NOV 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM SNOW RHINELANDER 45.63N 89.41W
11/23/2012 M1.7 INCH ONEIDA WI BROADCAST MEDIA
VIA WJFW TV-12.
0908 PM SNOW PRESQUE ISLE 46.25N 89.73W
11/23/2012 M4.5 INCH VILAS WI PUBLIC
0908 PM SNOW PHELPS 46.06N 89.08W
11/23/2012 M2.0 INCH VILAS WI PUBLIC
0908 PM SNOW ARBOR VITAE 45.91N 89.65W
11/23/2012 M2.5 INCH VILAS WI PUBLIC
0908 PM SNOW HAZELHURST 45.79N 89.71W
11/23/2012 M1.5 INCH ONEIDA WI PUBLIC
0908 PM SNOW SAYNER 46.00N 89.53W
11/23/2012 M3.0 INCH VILAS WI PUBLIC
0908 PM SNOW LAC DU FLAMBEAU 45.96N 89.88W
11/23/2012 M2.5 INCH VILAS WI PUBLIC
&&
THANKS TO WJFW-TV 12 OUT OF RHINELANDER WISCONSIN FOR THIS REPORT.
SACLocal storm report, Nov 23, 9:34 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CST FRI NOV 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM SNOW BOULDER JUNCTION 46.11N 89.63W
11/23/2012 M4.5 INCH VILAS WI PUBLIC
STORM TOTAL
&&
SACNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.